How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Medical
Satisfied Customers: 955
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Medical Question Here...
Elliot Ruff is online now

I've been weaned off Proranalol 160mg to none at all now. I

This answer was rated:

Hi! I've been weaned off Proranalol 160mg to none at all now. I had them for anxiety and an erratic heartbeat. Now my heart rate is very fast and erratic since I came off the reduced dose a week ago.
JA: The Doctor can help. To begin, when were you prescribed this medication? How severe were any side effects?
Customer: The side effects made my asthma worse. That's why I came off them
JA: Thanks for that. Have you seen a doctor about asthma?
Customer: Yes. I'm prescribed Fostair 100/6 and salbutamol inhalers
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: I have an extensive medical history: Organic Brain Psychosis, history of tia, Osteoathritis, depression and anxiety, and I'm registered blind due to a srtoke

Good evening, I am Dr Ruff, thank you for contacting us

What is your Heart rate doing?

Customer: replied 12 days ago.
It's doing what I call a constant drum roll then calming down then doing it again. It's especially bad on waking up
Customer: replied 12 days ago.
There's no pain but I feel like I've been running hard

What rate is it going?

When you are aware of it.

Customer: replied 12 days ago.
Throughout the day at rest or walking upstairs or down. But mainly on waking up. It wakes me up throughout the night

Okay thanks. So the beta blocker would reduce palpitations if caused by anxiety, but could also stop palpitations caused by something such as atrial fibrillation if the rate was going faster.

I think it would be wise if you arrange an ECG with your doctor, this is the only way to start assessing this further.

Customer: replied 12 days ago.
Thank you

That is my pleasure, I hope you get this sorted soon, I appreciate it can be a rather unsettling feeling

Elliot Ruff and other Medical Specialists are ready to help you
Customer: replied 12 days ago.
I can't afford the fee, sorry.

Please could you kindly rate my response to your question by clicking on the stars please, thanks

Sorry, was a telephone called offered?

This is often automated and not required if we can manage the conversation with messaging.

Rating my response allows JustAnswer to share some of your registration fee with me for my response, it does not charge you any more.

However do make sure you cancel your membership to avoid further charges next month.

Take care.